MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK 2 AST-GP68 TEST KIT; VITEK® 2 AST-GP68 TEST KIT

BIOMÉRIEUX, INC. VITEK 2 AST-GP68 TEST KIT; VITEK® 2 AST-GP68 TEST KIT
Catalog Number 22231
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining terminated results and observing tape wrinkles on multiple cards in association with the vitek® 2 ast-gp68 test kit (ref 22231, lot 1331246403).The customer also stated that the cards gave terminated (trm) results and results were delayed > 24 hours.The customer then opened additional pouches to examine cards and found at least 10 cards with a film defect.The number of patient samples for which delays occurred due to the tape defect and trm results was not disclosed by the customer.There is no indication or report from the customer that the delay led to any adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This investigation was initiated in response to a customer complaint reporting top-tape defects for seven (7) vitek® 2 ast-gp68 cards associated with lot 1331246403.The customer additionally indicated that one card terminated during testing at 17.78 hour for streptococcus pneumoniae.No cards were returned by the customer for investigation.Photographs of the seven (7) implicated cards were provided by the customer.These cards exhibited a tape tear at the right edge of the top-tape.The tear on the top-tape was likely caused by tape/adhesive buildup in an area of minimal clearance during the manufacturing process, although the root cause could not be determined based on the photographs alone.The card and the manufacturing process are both designed in such a way that the taped surface of the card is rarely contacted during manufacturing.After the tape is applied to the card, the taped surface of the card does not get contacted.It is likely that the transfer tube of a card was beneath the bottom right corner of the card when it was fed into the pouching operation at poucher 5.This raised the lower right corner of the card so that it contacted a beveled block at the pouch infeed, an area of lesser clearance.When the card contacted the block, tape/adhesive buildup was left behind.The tape/adhesive buildup contacted subsequent cards causing tape tears at the right edge of the tape.The tape/adhesive debris dislodged itself on a subsequent card.All impacted cards (for which photos were provided) were pouched at 0701 on 26oct2019.It is likely that only a small portion of cards are impacted.There have been no other complaints against the lot that were associated with tape tears.Ast-gn68 lot 1331246403 was manufactured on 25oct2019, with an expiration of 25apr2021.Since the manufacture of the lot, the beveled block has been removed from all pouching equipment.This location is no longer an area of lesser clearance.With the block removed, the opportunity to create this defect in this location no longer exists.

Brand Name
VITEK 2 AST-GP68 TEST KIT
Common Device Name
VITEK® 2 AST-GP68 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11101856
Report Number1950204-2020-00225
Device Sequence Number3847553
Product Code LON
UDI-Device Identifier03573026245573
UDI-Public03573026245573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2021
Device Catalogue Number22231
Device Lot Number1331246403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1